Alert archive / Texas / Winter Storm Warnings in 2015
Winter Storm Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this winter storm warning at Feb 28, 2015, 7:26 AM CST for Travis County, Williamson County, Texas. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 28, 2015, 7:26 AM CST (13:26 UTC)
- Expired
- Feb 28, 2015, 2:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 39 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 28, 9:36 AM CST | FREEZING DRIZZLE | 1 Nne Anderson Mill, TX | ACCIDENTS CONTINUE TO BE REPORTED ACROSS WILLIAMSON COUNTY...WITH THE MAIN ISSUE BEING ICING ON THE BRIDGES AND FLYOVERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 510 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701 WWUS44 KEWX 281326 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 726 AM CST SAT FEB 28 2015 ...LOCALIZED WINTER STORM WARNING NOW IN EFFECT FOR TRAVIS AND WILLIAMSON COUNTIES THROUGH NOON... .FREEZING DRIZZLE AND MIST CONTINUES TO STREAM NORTH ACROSS MUCH OF THE HILL COUNTRY AND A FEW ADJACENT AREAS OF SOUTH CENTRAL TEXAS TOWARDS THE NORTHERN I-35 CORRIDOR IN TRAVIS AND WILLIAMSON COUNTIES. NUMEROUS ACCIDENTS HAVE BEEN REPORTED ACROSS THE CITY OF AUSTIN AND GEORGETOWN ON OVERPASSES AND FLYWAYS. SEVERAL ROAD CLOSURES HAVE OCCURRED AS A RESULT. THEREFORE A LOCALIZED WINTER STORM WARNING WILL BE ISSUED FOR TRAVIS AND WILLIAMSON COUNTIES THROUGH 12PM. EXPECTED ICING TOTALS THROUGH NOON TODAY WILL RANGE FROM A TRACE UP TO 1/10 INCH. THE THREAT TO SEE ICING IS EXPECTED FOR AREAS ALONG AND NORTH OF A LINE FROM AMISTAD RESERVOIR TO CONCAN TO SCHERTZ TO TAYLOR. TEMPERATURES WILL SLOWLY WARM THROUGH THE MID MORNING BRINGING THE FREEZING DRIZZLE IMPACTS TO AN END FOR SOUTHERN AND EASTERN AREAS OF THE ADVISORY. HOWEVER...NORTHERN COUNTIES OF GILLESPIE... LLANO...BURNET...TRAVIS AND WILLIAMSON WILL STILL BE BELOW OR AT FREEZING THROUGH 12PM AND EXTEND THE CHANCES FOR LIGHT FREEZING DRIZZLE AND ITS IMPACTS. TXZ192-281800- /O.UPG.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/ /O.NEW.KEWX.WS.W.0002.150228T1326Z-150228T1800Z/ TRAVIS- INCLUDING THE CITY OF...AUSTIN 726 AM CST SAT FEB 28 2015 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WARNING FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN UPGRADED TO A LOCALIZED WINTER STORM WARNING. * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ173-281800- /O.UPG.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/ /O.NEW.KEWX.WS.W.0002.150228T1326Z-150228T1800Z/ WILLIAMSON- INCLUDING THE CITY OF...GEORGETOWN 726 AM CST SAT FEB 28 2015 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WINTER STORM WARNING FOR FREEZING DRIZZLE...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE WINTER WEATHER ADVISORY HAS BEEN UPGRADED TO A LOCALIZED WINTER STORM WARMING. * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ183>187-189>191-203>206-281600- /O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/ VAL VERDE-EDWARDS-REAL-KERR-BANDERA-KENDALL-BLANCO-HAYS-UVALDE- MEDINA-BEXAR-COMAL- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... KERRVILLE...BANDERA...BOERNE...BLANCO...SAN MARCOS...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS 726 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * TIMING...NOW THROUGH 10AM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ171-172-188-281800- /O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/ LLANO-BURNET-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG 726 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ALLEN
4 follow-up statements
065 WWUS44 KEWX 281601 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1001 AM CST SAT FEB 28 2015 ...WINTER WEATHER WILL CONTINUE FROM KERR TO WILLIAMSON COUNTIES... ...WINTER WEATHER ADVISORY ALLOWED TO EXPIRE FROM HAYS TO VAL VERDE COUNTIES... .FREEZING DRIZZLE WILL CONTINUE TO STREAM NORTHWARD ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY. TEMPERATURES ACROSS MUCH OF THE AREA HAVE RISEN ABOVE FREEZING AND WINTER WEATHER IS NO LONGER EXPECTED. WE WILL ALLOW THE WINTER WEATHER ADVISORY TO EXPIRE FOR THE REGION FROM HAYS TO BEXAR TO VAL VERDE COUNTIES. TEMPERATURES NORTH OF THESE COUNTIES ARE STILL AT OR BELOW FREEZING. SOME FREEZING DRIZZLE IS STILL LIKELY AND THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL CONTINUE UNTIL NOON. TEMPERATURES HAVE BEEN SLOWLY RISING AND WE EXPECT THAT THEY WILL BE ABOVE FREEZING BY THAT TIME. SOME MINOR ADDITIONAL ACCUMULATION IS POSSIBLE MAINLY ON BRIDGES AND OVERPASSES. ROADS ARE NOT IN GOOD SHAPE AND AUTHORITIES ARE DISCOURAGING TRAVEL. AS TEMPERATURES RISE THIS AFTERNOON MELTING WILL BE SLOW AND TRAVEL MAY STILL BE DIFFICULT. TXZ183>185-187-191-203>206-281715- /O.CAN.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/ VAL VERDE-EDWARDS-REAL-BANDERA-HAYS-UVALDE-MEDINA-BEXAR-COMAL- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BANDERA...SAN MARCOS...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS 1001 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING AND NO MORE WINTER WEATHER IS EXPECTED. $$ TXZ173-192-281800- /O.CON.KEWX.WS.W.0002.000000T0000Z-150228T1800Z/ WILLIAMSON-TRAVIS- INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN 1001 AM CST SAT FEB 28 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ186-189-190-281800- /O.EXT.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/ KERR-KENDALL-BLANCO- INCLUDING THE CITIES OF...KERRVILLE...BOERNE...BLANCO 1001 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH 10AM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ171-172-188-281800- /O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/ LLANO-BURNET-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG 1001 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
891 WWUS44 KEWX 281603 CCA WSWEWX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1002 AM CST SAT FEB 28 2015 ...WINTER WEATHER WILL CONTINUE FROM KERR TO WILLIAMSON COUNTIES... ...WINTER WEATHER ADVISORY ALLOWED TO EXPIRE FROM HAYS TO VAL VERDE COUNTIES... .FREEZING DRIZZLE WILL CONTINUE TO STREAM NORTHWARD ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY. TEMPERATURES ACROSS MUCH OF THE AREA HAVE RISEN ABOVE FREEZING AND WINTER WEATHER IS NO LONGER EXPECTED. WE WILL ALLOW THE WINTER WEATHER ADVISORY TO EXPIRE FOR THE REGION FROM HAYS TO BEXAR TO VAL VERDE COUNTIES. TEMPERATURES NORTH OF THESE COUNTIES ARE STILL AT OR BELOW FREEZING. SOME FREEZING DRIZZLE IS STILL LIKELY AND THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL CONTINUE UNTIL NOON. TEMPERATURES HAVE BEEN SLOWLY RISING AND WE EXPECT THAT THEY WILL BE ABOVE FREEZING BY THAT TIME. SOME MINOR ADDITIONAL ACCUMULATION IS POSSIBLE MAINLY ON BRIDGES AND OVERPASSES. ROADS ARE NOT IN GOOD SHAPE AND AUTHORITIES ARE DISCOURAGING TRAVEL. AS TEMPERATURES RISE THIS AFTERNOON MELTING WILL BE SLOW AND TRAVEL MAY STILL BE DIFFICULT. TXZ183>185-187-191-203>206-281715- /O.CAN.KEWX.WW.Y.0005.000000T0000Z-150228T1600Z/ VAL VERDE-EDWARDS-REAL-BANDERA-HAYS-UVALDE-MEDINA-BEXAR-COMAL- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BANDERA...SAN MARCOS...UVALDE...HONDO...SAN ANTONIO... NEW BRAUNFELS 1002 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WINTER WEATHER ADVISORY. TEMPERATURES HAVE RISEN ABOVE FREEZING AND NO MORE WINTER WEATHER IS EXPECTED. $$ TXZ173-192-281800- /O.CON.KEWX.WS.W.0002.000000T0000Z-150228T1800Z/ WILLIAMSON-TRAVIS- INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN 1002 AM CST SAT FEB 28 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ186-189-190-281800- /O.COR.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/ KERR-KENDALL-BLANCO- INCLUDING THE CITIES OF...KERRVILLE...BOERNE...BLANCO 1002 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ171-172-188-281800- /O.CON.KEWX.WW.Y.0005.000000T0000Z-150228T1800Z/ LLANO-BURNET-GILLESPIE- INCLUDING THE CITIES OF...LLANO...BURNET...FREDERICKSBURG 1002 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...NOW THROUGH 12PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
757 WWUS44 KEWX 281742 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1142 AM CST SAT FEB 28 2015 ...WINTER WEATHER WILL CONTINUE FROM KERR TO WILLIAMSON COUNTIES... .TEMPERATURES ARE STILL AT OR BELOW FREEZING OVER MOST OF OUR NORTHEASTERN COUNTIES. SOME FREEZING DRIZZLE IS STILL LIKELY AND THE WINTER STORM WARNING AND WINTER WEATHER ADVISORY WILL CONTINUE UNTIL 2 PM. TEMPERATURES HAVE BEEN SLOWLY RISING AND WE EXPECT THAT THEY WILL BE ABOVE FREEZING BY THAT TIME. SOME MINOR ADDITIONAL ACCUMULATION IS POSSIBLE MAINLY ON BRIDGES AND OVERPASSES. ALTHOUGH CONDITIONS HAVE BEEN SLOWLY IMPROVING ROADS ARE NOT IN GOOD SHAPE AND AUTHORITIES ARE DISCOURAGING TRAVEL. AS TEMPERATURES RISE THIS AFTERNOON MELTING WILL BE SLOW AND TRAVEL MAY STILL BE DIFFICULT. TXZ173-192-282000- /O.EXT.KEWX.WS.W.0002.000000T0000Z-150228T2000Z/ WILLIAMSON-TRAVIS- INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN 1142 AM CST SAT FEB 28 2015 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * TIMING...NOW THROUGH 2 PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. SIGNIFICANT IMPACTS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS ACCUMULATIONS OF SNOW...SLEET... FREEZING RAIN OR FREEZING DRIZZLE ARE EXPECTED OR OCCURRING. THIS WILL CAUSE CONSIDERABLE TRAVEL PROBLEMS AND MAY POSE A THREAT TO LIFE AND PROPERTY. && $$ TXZ171-172-186-188>190-282000- /O.EXT.KEWX.WW.Y.0005.000000T0000Z-150228T2000Z/ LLANO-BURNET-KERR-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...KERRVILLE... FREDERICKSBURG...BOERNE...BLANCO 1142 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * TIMING...NOW THROUGH 2 PM. * MAIN IMPACT...LIGHT FREEZING RAIN AND FREEZING DRIZZLE LEADING TO ICE ACCUMULATIONS OF LESS THAN 1/10 OF AN INCH...MAINLY ON BRIDGES...OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES. MINOR IMPACTS ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
314 WWUS44 KEWX 282007 WSWEWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 207 PM CST SAT FEB 28 2015 ...ALLOWED WINTER STORM WARNING AND WINTER WEATHER ADVISORY TO EXPIRE... .TEMPERATURES ARE MOSTLY ABOVE FREEZING AND PRECIPITATION IS VERY LIGHT. DO NOT EXPECT ANY FURTHER IMPACTS. TXZ173-192-282115- /O.EXP.KEWX.WS.W.0002.000000T0000Z-150228T2000Z/ WILLIAMSON-TRAVIS- INCLUDING THE CITIES OF...GEORGETOWN...AUSTIN 207 PM CST SAT FEB 28 2015 ...WINTER STORM WARNING HAS EXPIRED... TEMPERATURES ACROSS THE AREA HAVE RISEN ABOVE FREEZING AND ANY ADDITIONAL PRECIPITATION SHOULD BE LIQUID. $$ TXZ171-172-186-188>190-282115- /O.EXP.KEWX.WW.Y.0005.000000T0000Z-150228T2000Z/ LLANO-BURNET-KERR-GILLESPIE-KENDALL-BLANCO- INCLUDING THE CITIES OF...LLANO...BURNET...KERRVILLE... FREDERICKSBURG...BOERNE...BLANCO 207 PM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY HAS EXPIRED... TEMPERATURES ARE MOSTLY ABOVE FREEZING AND PRECIPITATION IS VERY LIGHT. NOT EXPECTING ANY FURTHER IMPACTS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 5:37 AM CST, 1 hour 49 minutes earlier.
Area forecast discussion, Feb 28, 5:37 AM CST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CST SAT FEB 28 2015 .AVIATION.../12Z TAF CYCLE/ TREACHEROUS FLYING CONDITIONS ONGOING REGION WIDE WITH WORST CONDITIONS AT KAUS WITH -FZDZ INTERMITTENTLY OCCURRING THROUGH 14-15Z COMBINED WITH MVFR CIGS. ELSEWHERE...MVFR/IFR CIGS ARE ONGOING WITH -RA/DZ THAT SHOULD CONTINUE THROUGH THE REST OF THE MORNING AND AFTERNOON. ANOTHER AVIATION HAZARD WILL BE ICING ON APPROACH AND DEPARTURE WITH A SATURATED SURFACE TO 1000 FT LAYER THAT IS BELOW FREEZING WHERE LIQUID WATER EXISTS. THIS WATER COULD ACCRETE TO EXPOSED METALLIC SURFACES. ICING RISK WILL END AT THE SURFACE AND ALOFT THROUGH 16-18Z AS ENTIRE PROFILE WARMS. MVFR/IFR CIGS WILL REMAIN PLACE THROUGH THE DAY AND FALL TO IFR SATURDAY NIGHT INTO SUNDAY WITH LIFR POSSIBLE DUE TO VIS/CIG RESTRICTIONS. SURFACE WINDS WILL BE NORTH TO NORTHEAST AROUND 10 KT THROUGH THE DAY. /ALLEN/ && .PREV DISCUSSION... /ISSUED 357 AM CST SAT FEB 28 2015/ SHORT TERM (TODAY THROUGH SUNDAY)... FREEZING DRIZZLE CONTINUES TO AFFECT THE SOUTHERN EDWARDS PLATEAU AND HILL COUNTRY WHILE LIGHT RAIN/DRIZZLE AFFECTS THE REMAINDER OF SOUTH CENTRAL TEXAS. THIS ACTIVITY WILL CONTINUE THROUGH LATE THIS MORNING AS A LOW LEVEL JET OF 35 TO 45 KNOTS BRING GULF MOISTURE ACROSS THE AREA. WITH TEMPERATURES IN THE UPPER 20S AND LOWER 30S EARLY THIS MORNING AND EXPECTED TO SLOWLY COME OUT FROM THE FREEZING MARK...DECIDED TO EXTEND THE WINTER WEATHER ADVISORY TIL NOON TODAY. THE EXTENSION INCLUDES GILLESPIE...LLANO...BURNET AND WILLIAMSON COUNTIES. ICING ACCUMULATIONS WILL BE VERY LIGHT WITH MINOR IMPACTS MAINLY OVER ELEVATED SURFACES...BRIDGES AND OVERPASSES. BY NOON...TEMPERATURES SHOULD BE IN THE MID 30S WHILE REACHING THE LOWER 40S BY MID AFTERNOON. RAIN CHANCES CONTINUE THROUGH SUNDAY WITH OVERNIGHT LOWS IN THE UPPER 30S AND LOWER 40S. NO WINTER PRECIPITATION EXPECTED FOR THAT PERIOD. HIGHS ON SUNDAY ARE FORECAST TO REACH THE 60S OVER MUCH OF THE AREA AND EVEN LOWER 70S ACROSS SOUTHERN PART OF THE RIO GRANDE. LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)... RAIN CHANCES WILL NOT GO AWAY FOR MUCH OF THE UPCOMING WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA. IT WILL REMAIN MOSTLY CLOUDY FOR THE NEXT SEVERAL DAYS WITH ANOTHER STRONG COLD FRONT SCHEDULED TO PUSH ACROSS SOUTH CENTRAL TEXAS ON WEDNESDAY. IN THE WAKE OF THE FRONT...A COOL AIRMASS WILL PUSH ACROSS THE AREA WITH TEMPERATURES DROPPING DOWN TO THE 30S AND 40S WEDNESDAY AFTERNOON. IT WILL BE A COLD NIGHT WITH OVERNIGHT LOWS IN THE UPPER 20S AND 30S AND ONCE AGAIN...THE POSSIBILITY OF ANOTHER BUT SHORT PERIOD OF WINTER MIX OF FREEZING RAIN AND SLEET ACROSS THE HILL COUNTRY WILL EXIST. WEATHER CONDITIONS RAPIDLY IMPROVE FROM WEST TO EAST ON THURSDAY AND SUNSHINE RETURNS ACROSS THE AREA WITH COOL TEMPERATURES EXPECTED THROUGH FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 45 42 64 52 67 / 50 40 40 40 40 AUSTIN BERGSTROM INTL AIRPORT 46 43 64 52 69 / 50 40 40 30 30 NEW BRAUNFELS MUNI AIRPORT 47 43 66 55 71 / 50 40 30 30 30 BURNET MUNI AIRPORT 41 39 61 45 59 / 40 40 30 40 40 DEL RIO INTL AIRPORT 49 44 69 55 72 / 20 20 - 10 20 GEORGETOWN MUNI AIRPORT 44 40 61 46 63 / 50 40 40 40 40 HONDO MUNI AIRPORT 47 44 68 56 73 / 40 30 20 20 30 SAN MARCOS MUNI AIRPORT 47 43 65 54 69 / 50 40 30 30 30 LA GRANGE - FAYETTE REGIONAL 53 48 66 57 71 / 50 50 40 30 40 SAN ANTONIO INTL AIRPORT 47 44 67 56 71 / 50 40 30 20 30 STINSON MUNI AIRPORT 48 45 68 58 74 / 50 40 30 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES: BANDERA...BEXAR...BLANCO...COMAL...EDWARDS... HAYS...KENDALL...KERR...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE. WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING COUNTIES: BURNET...GILLESPIE...LLANO...WILLIAMSON. && MESOSCALE/AVIATION...15 SYNOPTIC/GRIDS...17
Hazardous weather outlook, Feb 28, 4:47 AM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 447 AM CST SAT FEB 28 2015 TXZ171>173-183>192-203>206-011100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-UVALDE-MEDINA-BEXAR-COMAL- 447 AM CST SAT FEB 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF THE EDWARDS PLATEAU...HILL COUNTRY...AND CENTRAL TEXAS UNTIL 10 AM. FAR NORTHERN COUNTIES OF GILLESPIE...LLANO... BURNET...AND WILLIAMSON ARE UNDER THE WINTER WEATHER ADVISORY THROUGH NOON. PATCHY FREEZING DRIZZLE AND LIGHT FREEZING RAIN IS ONGOING THIS MORNING AND EXPECTED TO INTERMITTENTLY CONTINUE THROUGH 10AM TO 12PM...MAINLY ALONG AND NORTH OF COMSTOCK TO MEDINA TO HELOTES TO AUSTIN AND TAYLOR LINE. ICE ACCUMULATIONS OF LESS THAN 1/10 AN INCH WILL BE POSSIBLE. MAIN IMPACTS WILL BE ON BRIDGES AND OVERPASSES...LESS TRAVELED ROADWAYS AND OTHER ELEVATED SURFACES WHERE SOME ICING COULD OCCUR. THE FREEZING DRIZZLE AND ICING RISK WILL END BY NOON WITH TEMPERATURES WARMING ABOVE FREEZING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. TXZ193-194-202-207>209-217>225-228-011100- BASTROP-LEE-KINNEY-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 447 AM CST SAT FEB 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ALLEN
In the hours before
Local storm report, Feb 28, 6:55 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
655 AM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FREEZING RAIN AUSTIN 30.31N 97.75W
02/28/2015 M0.00 INCH TRAVIS TX LAW ENFORCEMENT
APD REPORTS BRIDGES AND OVERPASSES BECOMING HAZARDOUS
WITH MANY CARS SLIPPING AND SLIDING. SEVERAL ACCIDENTS
REPORTED WITH CLOSURES UNDERWAY.
&&
EVENT NUMBER EWX1500100
AATLocal storm report, Feb 28, 7:05 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 AM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 AM FREEZING DRIZZLE GEORGETOWN 30.65N 97.69W
02/28/2015 WILLIAMSON TX BROADCAST MEDIA
MEDIA OUTLET SOCIAL MEDIA FEED REPORTED A 4 CAR WRECKED
IN GEORGETOWN DUE TO ICING CONDITIONS.
&&
EVENT NUMBER EWX1500101
OBNearby
Winter Storm Warnings in Texas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.